MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the hyperform balloon was used to perform pta after implanting the pipeline.A pta was performed after implanting the product in the area to be crimped, but the hyperform balloon was unnatural and did not inflate properly.On the screen, it was confirmed that the contrast agent was leaking from the balloon; the physician determined that it was a defect.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received.Guidewire manipulation was used within the range of about 1-8 cm.The guidewire that was used with the balloon was non-medtronic.During the inflation, the guidewire tip was advanced out of the catheter tip within about 8 cm.The physician shaped the guidewire tip into a j-shape.Contrast ratio that was used was 50/50.Injection rate was steady.The balloon was flushed as indicated in the ifu.It is unknown if the guidewire hydrated for more than 30 seconds.A normal in-def with a syringe was done to deflate the balloon.It was confirmed that the catheter and guidewire was removed out of the body, but it seems that no blood clot adhesion has been confirmed.It is unknown if blood entered the catheter lumen.It seemed that it was a little difficult to guide during the catheter operation, but a kink was not confirmed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210).As found condition: the hyperform balloon catheter was returned for analysis within a shipping box and a plastic pouch.Damage location details: no damages were observed on the hyperglide catheter hub.The hyperglide catheter body showed no bends or kinks.Upon visual inspection, the hyperglide balloon appeared to be in good condition.Testing/analysis: the hyperform balloon catheter could not be flushed, likely due to dried contrast material.To test the balloon for inflation, the hyperform catheter was dissected (cut).A mandrel was inserted into the distal tip of the balloon, and the balloon was inflated.The balloon's mid-section was found to be leaking and could not maintain inflation.Microscopic inspection revealed a tear in the balloon tubing at the location of the leak.Conclusion: based on the device analysis and reported information, the customer's "no/slow inflation" report was confirmed as the balloon was found damaged (torn) and leaking.No issues were reported preparing the balloon prior to use; therefore, the damage likely occurred during use.Damage can occur during navigation, as well as multiple inflation attempts (fatigue), overinflation, or extensive manipulation of the guidewire while the balloon is inflated.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20428917
Report Number2029214-2024-01857
Device Sequence Number8488044
Product Code MJN
UDI-Device Identifier00836462004184
UDI-Public00836462004184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB586605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/18/2024
11/12/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/08/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown